The over-topos at a model

Olivia Caramello and Axel Osmond

With a model of a geometric theory in an arbitrary topos, we associate a site obtained by endowing a category of generalized elements of the model with a Grothendieck topology, which we call the antecedent topology. Then we show that the associated sheaf topos, which we call the over-topos at the given model, admits a canonical totally connected morphism to the given base topos and satisfies a universal property generalizing that of the colocalization of a topos at a point. We first treat the case of the base topos of sets, where global elements are sufficient to describe our site of definition; in this context, we also introduce a geometric theory classified by the over-topos, whose models can be identified with the model homomorphisms towards the (internalizations of the) model. Then we formulate and prove the general statement over an arbitrary topos, which involves the stack of generalized elements of the model.

Keywords: Over-topos, totally connected topos, Giraud topology, colocalization

2020 MSC: 18F10, 18C10, 3G30

Theory and Applications of Categories, Vol. 39, 2023, No. 15, pp 447-492.

Published 2023-04-12.

TAC Home